Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 16, NWS Miami, FL

March 4, 2009Collier County, Florida

NWS Miami, FL issued this red flag warning at Mar 4, 2009, 4:30 AM EST for Collier County, Florida. It took effect at Mar 4, 2009, 12:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2009, 4:30 AM EST (09:30 UTC)
In effect from
Mar 4, 2009, 12:00 PM EST
Expired
Mar 4, 2009, 4:27 PM EST
In force
4 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2009-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2009-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2636 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 040930
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EST WED MAR 4 2009

FLZ063-066-070-042300-
/O.UPG.KMFL.FW.A.0015.090304T1700Z-090304T2300Z/
/O.NEW.KMFL.FW.W.0016.090304T1700Z-090304T2300Z/
GLADES-HENDRY-INLAND COLLIER-
430 AM EST WED MAR 4 2009

...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR RELATIVE HUMIDITIES FALLING BELOW 35% FOR MORE THAN 4
HOURS ACROSS PORTIONS OF INLAND COLLIER, HENDRY, AND GLADES
COUNTIES...

WINDS WILL BECOME NORTHEAST TODAY ACROSS ALL OF SOUTH AND CENTRAL
FLORIDA, BUT MOISTURE LEVELS MAY NOT HAVE ENOUGH TIME TO RECOVER
ACROSS WESTERN SECTIONS OF GLADES AND HENDRY COUNTIES AND
NORTHWEST SECTIONS OF COLLIER COUNTY THIS AFTERNOON. THIS MAY LEAD
TO 4 TO 5 HOURS OF 35% OR LESS RELATIVE HUMIDITY LEVELS IN THESE
AREAS, THEREFORE A RED FLAG WARNING HAS BEEN ISSUED. NORTHEAST
WINDS WILL CONTINUE TO DRAG IN ATLANTIC MOISTURE THIS EVENING AND
TONIGHT WITH HIGHER LEVELS EXPECTED ON THURSDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
000 
WWUS82 KMFL 041929
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EST WED MAR 4 2009

FLZ069-050930-
/O.NEW.KMFL.FW.A.0016.090305T1700Z-090305T2300Z/
/O.EXA.KMFL.FW.W.0016.000000T0000Z-090304T2300Z/
COASTAL COLLIER-
229 PM EST WED MAR 4 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT THURSDAY AFTERNOON. 

ALTHOUGH NORTHEAST WINDS WILL CONTINUE ACROSS ALL OF SOUTH
FLORIDA THIS AFTERNOON AND EVENING, MOISTURE LEVELS WILL REMAIN
RATHER LOW ACROSS WESTERN SECTIONS OF GLADES AND HENDRY COUNTIES
AS WELL AS ALL OF COLLIER COUNTY...INCLUDING COASTAL COLLIER...THIS
EVENING. THIS WILL LEAD TO 4 TO 5 HOURS OF 35% OR LESS RELATIVE
HUMIDITY LEVELS IN THESE AREAS, THEREFORE A RED FLAG WARNING
HAS BEEN EXPANDED TO INCLUDE COASTAL COLLIER COUNTY.


IN SPITE OF HIGHER LEVELS OF MOISTURE EXPECTED ON THURSDAY, THE
COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND STILL DEW POINTS
IN THE 40S, MAY RESULT IN RELATIVE HUMIDITY VALUES BELOW 35
PERCENT FOR SEVERAL CONSECUTIVE HOURS. THEREFORE A FIRE WEATHER
WATCH HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ063-066-070-050930-
/O.NEW.KMFL.FW.A.0016.090305T1700Z-090305T2300Z/
/O.CON.KMFL.FW.W.0016.000000T0000Z-090304T2300Z/
GLADES-HENDRY-INLAND COLLIER-
229 PM EST WED MAR 4 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

ALTHOUGH NORTHEAST WINDS WILL CONTINUE ACROSS ALL OF SOUTH
FLORIDA THIS AFTERNOON AND EVENING, MOISTURE LEVELS WILL REMAIN
RATHER LOW ACROSS WESTERN SECTIONS OF GLADES AND HENDRY COUNTIES
AS WELL AS ALL OF COLLIER COUNTY THIS EVENING. THIS WILL LEAD TO 4 TO
5 HOURS OF 35% OR LESS RELATIVE HUMIDITY LEVELS IN THESE AREAS,
THEREFORE A RED FLAG WARNING CONTINUES IN EFFECT. 

IN SPITE OF HIGHER LEVELS OF MOISTURE EXPECTED ON THURSDAY, THE
COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND STILL DEW POINTS
IN THE 40S, MAY RESULT IN RELATIVE HUMIDITY VALUES BELOW 35
PERCENT FOR SEVERAL CONSECUTIVE HOURS. THEREFORE A FIRE WEATHER
WATCH HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS82 KMFL 042127
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
427 PM EST WED MAR 4 2009

FLZ063-066-069-070-050530-
/O.CAN.KMFL.FW.W.0016.000000T0000Z-090304T2300Z/
/O.CON.KMFL.FW.A.0016.090305T1700Z-090305T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
427 PM EST WED MAR 4 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY
AFTERNOON. 

REGIONAL OBSERVATIONS INDICATE THAT RELATIVE HUMIDITIES ACROSS THE
WARNING AREA HAVE RISEN ABOVE CRITICAL LEVELS AND ARE EXPECTED TO
REMAIN THAT WAY THE REMAINDER OF THE AFTERNOON AND INTO THE
EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED.

IN SPITE OF HIGHER LEVELS OF MOISTURE EXPECTED ON THURSDAY... THE
COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND DEW POINTS STILL IN
THE 40S... MAY RESULT IN RELATIVE HUMIDITY VALUES BELOW 35 PERCENT
FOR SEVERAL CONSECUTIVE HOURS. THEREFORE A FIRE WEATHER WATCH HAS
BEEN ISSUED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 4:04 AM EST, 26 minutes earlier.

Area forecast discussion, Mar 4, 4:04 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
404 AM EST WED MAR 4 2009

.DISCUSSION...HIGH PRESSURE CENTER OVER WEST VIRGINIA WILL MOVE
SOUTHEAST AND OFF THE NORTH CAROLINA COAST EARLY THURSDAY AND MOVE
SOUTH TO ALONG 30 NORTH LATITUDE BY THIS WEEKEND AND IN THE
MEANTIME A MID LEVEL RIDGE WILL GRADUALLY BUILD OVER THE REGION
AND MOVE EAST OF THE AREA EARLY NEXT WEEK. IN THE MEANTIME, A
SLIGHT CHANCE OF SHOWERS CAN BE EXPECTED THROUGH TONIGHT WITH A
WEAK LOW PRESSURE TROUGH CURRENTLY FROM JUST NORTH OF OUR ATLANTIC
WATERS MOVING SOUTH INCREASING THE WINDS FROM THE NE. WIND FLOW
WILL VEER TO THE EAST BY THURSDAY. OUTSIDE OF THIS SLIGHT CHANCE
OF SHOWERS, DONT EXPECT ANY RAINFALL TROUGH EARLY NEXT WEEK.
TEMPERATURES WILL WARM ABOVE THE NORMAL VALUES BY THIS WEEKEND.
CHANCE OF RIP CURRENTS WILL BE ELEVATED FOR THE NEXT SEVERAL DAYS
OVER THE ATLANTIC BEACHES.

&&

.MARINE...FOR THE ATLANTIC, NE SCEC WINDS TODAY AND TONIGHT
BECOMING E THURSDAY AND SPEEDS DECREASING LATER FRIDAY. SEAS WILL
BE AT SCA LVLS WITH GULFSTREAM HEIGHTS UP TO 8 FEET TODAY, 7 FEET
TONIGHT AND 6 FEET OR LESS THURSDAY ON. THE ONLY PROBLEMS EXPECTED
OVER THE GULF OF MEXICO WATERS WILL BE OCCASIONAL SPEEDS UP TO
SCEC LVLS THROUGH SATURDAY WITH HIGHEST SEAS TO 5 FEET. FOR THE
LAKE, NE WINDS AT 20 KTS TODAY AND TONIGHT DECREASING LATER
TONIGHT TO 15 KNOTS OR LESS. FOR BISCAYNE BAY, NE WINDS 15 KNOTS
OR LESS BECOMING E 15 TO 20 KTS THURSDAY AND DECREASING TO 15 KTS
OR LESS THURSDAY NIGHT ON.

&&

.FIRE WEATHER...HAVE GONE WITH A RED FLAG WARNING TODAY OVER
GLADES, HENDRY AND EASTERN COLLIER COUNTIES FOR RHS LESS THAN 35
PERCENT FOR AT LEAST 4 HOURS. MOST LIKELY AREAS WILL BE FROM THE
IMMOKALEE AREA NORTHWARD AND AWAY FROM THE LAKE. FOR THURSDAY,
ONLY 33-35 PERCENT MINIMUM HUMIDITIES OCCURRING OVER WESTERN GLADES
AND HENDRY COUNTIES FOR ABOUT 1 OR 2 HOURS. THEN FOR FRIDAY ON, NO
FIRE WEATHER CONCERNS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  57  74  60 / 10 10 0 0
FORT LAUDERDALE  71  60  73  63 / 10 10 - 0
MIAMI            72  59  74  60 / 10 10 - 0
NAPLES           72  52  77  56 /  -  0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     FLZ063-FLZ066-FLZ070.

AM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ610-
     AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Mar 4, 4:12 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
412 AM EST WED MAR 4 2009

FLZ063-066>075-168-172>174-050500-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
412 AM EST WED MAR 4 2009

...MODERATE RISK OF RIP CURRENTS TODAY ALONG THE EAST COAST...
...SEAS OF 7 TO 8 FEET IN THE GULF STREAM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: NORTHEAST WINDS OF 15 TO 20 MPH BLOWING ALONG THE
ATLANTIC SHORE WILL PRODUCE A MODERATE RISK OF RIP CURRENTS TODAY
AT THE BEACHES OF PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES.

TEMPERATURES: ANOTHER CHILLY MORNING WILL OCCUR ACROSS SOUTH
FLORIDA AGAIN TODAY. TEMPERATURES WILL START THE DAY IN THE MID
30S TO MID 40S ACROSS INTERIOR AND WEST COAST LOCATIONS, BUT
QUICKLY WARM INTO THE 60S BY LATE MORNING.

WAVES: NORTHEAST WINDS OF 15 TO 20 KNOTS WILL KEEP SEAS IN THE GULF
STREAM AT 7 TO 8 FEET THROUGH TODAY AND INTO TONIGHT. TONIGHT
WINDS WILL SLIGHTLY DECREASE AND BECOME A LITTLE MORE EASTERLY
WHICH WILL ALLOW SEAS TO SUBSIDE BELOW 7 FEET AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

GENERALLY EAST WINDS ARE EXPECTED TO REMAIN ACROSS SOUTH FLORIDA
AND THE COASTAL WATERS THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK WHICH WILL KEEP SOME RISK OF RIP CURRENTS ALONG THE ATLANTIC
COAST BEACHES OF PALM BEACH, BROWARD, AND MIAMI DADE THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:29 PM ESTFire Weather WatchMFLCollier12 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.